Saturday, January 17, 2009

Act or React...

Well, still working on my New Year's resolutions...some are going better than others. Making major progress on scriptures and prayers but caught myself on the act or react challenge. The other night I sitting at the computer and suddenly felt light headed, so immediately I react-panic! All kinds of things/possibilities run through my head....diabetes complications, a stroke, heart attack, brain tumor, etc. So then I tell my husband of my symptoms and he calmly suggests I lay down. I do and that helps but still there are moments of dizziness. After a night of sleeping, I'm better, but still have occasional moments of feeling light headed. Can't figure out what is happening so I pray about it. 

Then later in the day, I'm at Walmart to get a refill of my new blood pressure medication which I've been taking for about a month and it has a warning label which I had read before but it hadn't registered till now..."may cause dizziness." BINGO! Hmm. Interesting when the medicines you take cause side effects that scare you more than what you are taking them for. So now I will stop taking that medicine-ran out of it anyway and get into my doctor for a new medicine and see what side effects it brings...life is a challenge and so are resolutions. "Act not react"...it's faster and easier to react!

10 comments:

SandyCarlson said...

Take care of yourself, Lin! When I watch a bit of TV and catch the ads for medications, I always wonder if it isn't easier to deal with the condition instead of the side-effects of the meds. There isn't a med out there that isn't lethal, it seems. Quite a paradox. I hope you are able to get something different for your blood pressure.

Teresa Lynne said...

Sometimes, side effects go away within time - your body has to adjust to it. I know this for sure with my own medical problems.

I agree with the act or react scenario. I TRY so hard not to react - I try real hard to just act on it rather than blow up and blow things out of proportion.

Deborah Godin said...

I can't stand all those ad for meds and side effects. I think they do more harm than good, and set up at least a certain segment of the population for fear-based reactions. My mute button doens't work anymore so I change channels ever time they come on. I feel like I'm kind of suggestible, so I don't even want to hear about it. I'm glad you feel better and have a good handle on things!

mom/caryn said...

Why is that our brains seem to be wired to come up with a myriad of worst case scenarios? Usually when I've had a re-action similar to the one you describe, I've ended up giggling at how silly I was. Why haven't I learned that a recurring pain in my arm could be from a pinched nerve... not bone cancer? Pretty crazy.

Meds and their side effects...now there's a quandry for you. Like Deborah, I'd just as soon not hear about the negative effect the medication had on less than 1/100th
of a percent of the people who took it... On the other hand, if you end being in that small catagory of people who have a re-action, it's probably a good idea to know what caused it. hmmmm... what to do? It'd be nice if we could all just stay healthy, wouldn't it? In a perfect world...

Kay said...

I remember that happening with my father when he was alive. When we visited Hawaii I noticed he'd be weaving around the hallway and hitting the walls. I finally checked his medications and read the warnings, told the doctor and got him off it. He was a whole lot better after that and wasn't a danger to himself.

Jean said...

Love the t.v. commercials for the latest miracle drug which conclude with "May cause stroke, heart attack, massive gas, paralysis,...." All of them sound so hard to resist, I want to run right out and beg my doctor to prescribe it.

Linda Reeder said...

I'm now monitoring my blood pressure and it is likely that I will have to go on medication. I'd rather not. But your posting is an eye opener. Don't like the side affects, change the drug. Being informed allows us to be pro-active.
Thanks.

Sylvia K said...

I've been blessed with remarkably good health for most of my life, but there are always those little things that crop up and suddenly I found myself taking so many pills, vitamins etc. that I swear I rattle when I walk. But I guess at going-on-76 I shouldn't complain. High cholesterol is about my only major problem. But you're right about the side effects -- worse than the condition. Take care of yourself.

ramblingwoods.com said...

That's a common problem with blood pressure med..I take a calcium channel blocker and have to get up slowly or risk getting light headed and I also have a problem if I sit for a while..Good to talk to your doc as they are several kinds of med and many doses..Sorry you had a fright..

dellgirl said...

I also hate the commercials for meds. The side-effects are murder, makes you want to just suffer through whatever it is you have until you either get better or worse.